MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493926720600
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Integrity Problem (2978); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon detachment occurred.The patient presented for abdominal aortic aneurysm repair with a fenestrated graft.The 6.00 mm x 20 mm nc emerge balloon catheter was advanced to dilate an existing left renal stent.During an attempt to deflate and remove the balloon, the catheter shaft broke with the balloon still partially deflated.Extensive work and time, plus an additional vascular surgery physician were required to remove the frayed catheter and unfurled balloon.The procedure was aborted.Thoracic and para-visceral angiogram delineated no evidence of overt aortic injury and no evidence of a type 1a endo leak.The patient was taken to the intensive care unit in stable condition and was scheduled for an open surgical repair of their aortic aneurysm.When the balloon catheter was inspected, significance bunching of the catheter was identified.
 
Additional Manufacturer Narrative
The fg nc emerge mr, us 6.00mm x 20mm was returned for analysis.Visual and tactile examination revealed a distal extrusion section of the device was returned on the guidewire.A break was noted in the severely stretch midshaft.The proximal section of the break including the hub manifold and hypotube was not returned with the device.A visual and tactile examination of the distal extrusion noted that the extrusion was severely stretched along its entire length.A visual examination of the balloon identified that the balloon was in a deflated state however, the balloon was not folded.A microscopic examination of the break site in the midshaft extrusion noted that the midshaft was severely stretched.An examination of the tip identified no damage.A microscopic examination of the balloon identified no tears or holes in the balloon material.Due to the severe stretching that was evident in the distal extrusion, it was not possible to remove the guidewire from the severely stretched inner wire lumen.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21697643
Report Number2124215-2025-18670
Device Sequence Number9419373
Product Code LOX
UDI-Device Identifier08714729846734
UDI-Public(01)08714729846734(17)250803(10)32150264
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Model NumberH7493926720600
Device Catalogue NumberH7493926720600
Device Lot Number0032150264
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age88 YR
Patient SexMale
Patient RaceWhite